It's most likely Azathioprine or 6MP your doc's talking about putting you on, as Keylime said. Both of these drugs do sound a bit scary when you check the side effects - but then again, all drugs have scary side effects if you check.
I was put onto Azathioprine as I was finding it impossible to come off steroids - it worked ok for a while and then I became allergic to it. My doc switched me to 6MP, which is just a variant of the Azathioprine, and has been slowly increasing the dose, monitoring my bloods, and it's working really well. I'm down to a very low dose of steroids which would usually have me flaring and I'm still doing ok, and i've had no fatigue or any other side effects.
6MP is supposed to reduce your white cell count, to bring the immune system under control so that the inflammation and ulceration in your colon goes away. The way my GI doc explained it to me was that my immune system was over-acting and needed to be brought into line, which is what the 6MP does.
Seriously consider giving it a try - for me it's been the only stuff so far that's worked well enough for me to start living a normal life again.
Feel better soon,
Male 30 Years Old.
Diagnosed Pancolitis June 2007
Currently 10mg Prednisolone, 9 tablets Asacol,
50mg Imuran (started Dec 07)
, 100mg Mercaptopurine (following allergic reaction to Imuran)